Wisconsin, 2023

Tornado in Wisconsin, June 1, 2023

June 1, 2023 · NWS MKX · 1 event in 1 county or zone

Landspout. Trained weather spotter looking west from Walworth at the intersection of US Highway 14 and WI-67 reported a brief landspout with dust visible at the surface under a funnel.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Landspout. Trained weather spotter looking west from Walworth at the intersection of US Highway 14 and WI-67 reported a brief landspout with dust visible at the surface under a funnel. No damage reported. Report relayed via NWS Chicago. Time and location estimated via radar.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 1, 2:00 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 1, 2:00 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
300 PM CDT Thu Jun 1 2023

.SHORT TERM...
(Issued 238 PM CDT Thu Jun 1 2023)

Tonight through Friday night:

Scattered showers and storms will continue into the early evening
before ending. Outflow boundaries colliding with the wwd moving
lake breeze boundary may result in an increase of storm coverage
over the next few hours east of Madison and west of Waukesha.

For Fri, the closed 500 MB high currently over the lower Great
Lakes will shift to much of nrn Ontario by 00Z Sat. At the sfc,
this will aid in more ely winds versus the ssely winds today. This
will also correspond with drier air while the axis of higher
moisture content and CAPE shifts to wrn WI. Thus only slight
chances for storms in the MSN area with slightly better chances to
the west.

Gehring

&&

.LONG TERM...
(Issued 238 PM CDT Thu Jun 1 2023)

Saturday through Thursday:

The large upper high will become established over Manitoba, wrn
Ontario and the nrn Great Plains for the weekend. Weak enely sfc
winds will prevail over srn WI with continued above normal temps
and low humidity.

As the upper high builds to the west an upper trough will dig swd
from ern Canada into the ne USA. This will bring a well organized
backdoor cold front to WI for Mon with just slight chances of
rain with this front. Sfc high pressure and pleasant temps will
then prevail into the middle of the week.

Gehring

&&

.AVIATION...
(Issued 238 PM CDT Thu Jun 1 2023)

VFR conditions will prevail this afternoon through Fri.
Sct-bkn060-070 cumulus congestus expected each afternoon and
early evening especially over south central WI. Scattered storms
are expected. Significant reduction in vsbys and Cigs in storms.

Gehring

&&

.MARINE...
(Issued 238 PM CDT Thu Jun 1 2023)

High pressure of 30.2 inches centered over the eastern Great
Lakes will drift toward the western Great Lakes through the
weekend. This will keep light winds and low wave heights across
Lake Michigan into early next week. The nearshore waters from
Sheboygan to Winthrop Harbor will be onshore each day.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 1, 1:42 PM CST, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
242 PM CDT Thu Jun 1 2023

WIZ046-047-051-052-056>060-062>072-021945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
242 PM CDT Thu Jun 1 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms will continue into the early evening over
south central Wisconsin. A few storms could produce small hail
and gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a slight chance for thunderstorms Friday afternoon over
south central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-021945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
242 PM CDT Thu Jun 1 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

No hazardous weather is expected at this time.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-021945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
242 PM CDT Thu Jun 1 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

No hazardous weather is expected at this time.

www.weather.gov/mkx

The radar

The Milwaukee radar (KMKX), 48 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Walworth

When
June 1, 4:24 PM CST to 4:25 PM CST
Where
Walworth County, 2.36 mi NW of Walworth Big Foot Ar to 2.35 mi NW of Walworth Big Foot Ar
Rating
EFU
Path length
0.01 mi
Path width
10 yd
Reported by
Trained Spotter
Coordinates
42.552, -88.686

LANDSPOUT. Location: 42.5517N, -88.6857W beginning point. 42.5517N, -886855W end point. Trained weather spotter looking west from Walworth at the intersection of US Highway 14 and WI-67 reported a brief landspout with dust visible at the surface under a funnel. No damage reported. Report relayed via NWS Chicago. Time and location estimated via radar.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2023Every state in 2023This day in weather historyThe tornado archive for Wisconsin, 2023Warnings in Wisconsin, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1092934.